Comptes Rendus
Statistics/Probability Theory
Approximation of the distribution of excesses using a generalized probability weighted moment method
Comptes Rendus. Mathématique, Volume 340 (2005) no. 5, pp. 383-388.

The POT (Peaks-Over-Threshold) approach consists of using the generalized Pareto distribution (GPD) to approximate the distribution of excesses over a threshold. In this Note, we consider this approximation using a generalized probability weighted moment (GPWM) method. We study the asymptotic behaviour of our new estimators and also the functional bias of the GPD as an estimate of the distribution function of the excesses.

La méthode POT (pics au-delà d'un seuil) consiste à utiliser une distribution de Pareto généralisée (GPD) pour approximer la loi des excès au-delà d'un seuil. Dans cette Note, nous considérons cette approximation en utilisant une méthode des moments pondérés généralisés (GPWM). Nous étudions le comportement asymptotique des estimateurs ainsi que le biais fonctionnel de la loi GPD en tant qu'estimateur de la distribution des excès.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2005.01.017
Jean Diebolt 1; Armelle Guillou 2; Imen Rached 1

1 Université de Marne-la-Vallée, équipe d'analyse et de mathématiques appliquées, bâtiment Copernic, 5, boulevard Descartes, Champs-sur-Marne, 77454 Marne-la-Vallée cedex 2, France
2 Université Paris VI, laboratoire de statistique théorique et appliquée, boîte 158, 175, rue du Chevaleret, 75013 Paris, France
@article{CRMATH_2005__340_5_383_0,
     author = {Jean Diebolt and Armelle Guillou and Imen Rached},
     title = {Approximation of the distribution of excesses using a generalized probability weighted moment method},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {383--388},
     publisher = {Elsevier},
     volume = {340},
     number = {5},
     year = {2005},
     doi = {10.1016/j.crma.2005.01.017},
     language = {en},
}
TY  - JOUR
AU  - Jean Diebolt
AU  - Armelle Guillou
AU  - Imen Rached
TI  - Approximation of the distribution of excesses using a generalized probability weighted moment method
JO  - Comptes Rendus. Mathématique
PY  - 2005
SP  - 383
EP  - 388
VL  - 340
IS  - 5
PB  - Elsevier
DO  - 10.1016/j.crma.2005.01.017
LA  - en
ID  - CRMATH_2005__340_5_383_0
ER  - 
%0 Journal Article
%A Jean Diebolt
%A Armelle Guillou
%A Imen Rached
%T Approximation of the distribution of excesses using a generalized probability weighted moment method
%J Comptes Rendus. Mathématique
%D 2005
%P 383-388
%V 340
%N 5
%I Elsevier
%R 10.1016/j.crma.2005.01.017
%G en
%F CRMATH_2005__340_5_383_0
Jean Diebolt; Armelle Guillou; Imen Rached. Approximation of the distribution of excesses using a generalized probability weighted moment method. Comptes Rendus. Mathématique, Volume 340 (2005) no. 5, pp. 383-388. doi : 10.1016/j.crma.2005.01.017. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.1016/j.crma.2005.01.017/

[1] A. Balkema; L. de Haan Residual life time at a great age, Ann. Probab., Volume 2 (1974), pp. 792-801

[2] J. Hosking; J. Wallis Parameter and quantile estimation for the generalized Pareto distribution, Technometrics, Volume 29 (1987), pp. 339-349

[3] J. Pickands Statistical inference using extreme order statistics, Ann. Statist., Volume 3 (1975), pp. 119-131

[4] I. Rached, Moments pondérés généralisés, Thèse de doctorat de l'Université de Marne-la-Vallée, 2004

[5] R. Worms, Vitesses de convergence pour l'approximation des queues de distributions, Thèse de doctorat de l'Université de Marne-la-Vallée, 2000

[6] R. Worms Penultimate approximation for the distribution of the excesses, ESAIM Probab. Statist., Volume 6 (2002), pp. 21-31

Cited by Sources:

Comments - Policy


Articles of potential interest

Asymptotic normality of the extreme quantile estimator based on the POT method

Jean Diebolt; Armelle Guillou; Pierre Ribereau

C. R. Math (2005)


A new look at probability-weighted moments estimators

Jean Diebolt; Armelle Guillou; Imen Rached

C. R. Math (2004)


Extreme quantiles estimation for actuarial applications

Emmanuel Delafosse; Armelle Guillou

C. R. Math (2004)